Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 97, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 22, 2024, 8:54 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2024, 8:54 AM PDT (15:54 UTC)
- Expired
- Sep 23, 2024, 9:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
195 WHUS76 KEKA 221554 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 AM PDT Sun Sep 22 2024 PZZ470-475-230000- /O.EXP.KEKA.SE.W.0031.000000T0000Z-240922T1600Z/ /O.EXB.KEKA.SC.Y.0096.240922T1600Z-240924T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-230000- /O.NEW.KEKA.SC.Y.0097.240922T1554Z-240923T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-230000- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240923T1000Z/ Pt St George to Cape Mendocino out 10 nm- 854 AM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
220 WHUS76 KEKA 222121 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 221 PM PDT Sun Sep 22 2024 PZZ470-230530- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-240924T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 221 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-230530- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-240923T1600Z/ Pt St George to Cape Mendocino out 10 nm- 221 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-230530- /O.EXT.KEKA.SC.Y.0097.000000T0000Z-240923T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 221 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-230530- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 221 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
952 WHUS76 KEKA 230408 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 908 PM PDT Sun Sep 22 2024 PZZ470-231215- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 908 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with localized gusts to 35 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231215- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 908 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-231215- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240923T1600Z/ Pt St George to Cape Mendocino out 10 nm- 908 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 5 to 15 kt with gusts to 25 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231215- /O.CON.KEKA.SC.Y.0097.000000T0000Z-240923T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 908 PM PDT Sun Sep 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
024 WHUS76 KEKA 230925 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 AM PDT Mon Sep 23 2024 PZZ470-231730- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 225 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231730- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 225 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-231600- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240923T1600Z/ Pt St George to Cape Mendocino out 10 nm- 225 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231600- /O.CON.KEKA.SC.Y.0097.000000T0000Z-240923T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 225 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
809 WHUS76 KEKA 231601 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 AM PDT Mon Sep 23 2024 PZZ450-232200- /O.EXP.KEKA.SC.Y.0096.000000T0000Z-240923T1600Z/ /O.NEW.KEKA.SC.Y.0098.240923T1601Z-240923T2200Z/ Pt St George to Cape Mendocino out 10 nm- 901 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231715- /O.EXP.KEKA.SC.Y.0097.000000T0000Z-240923T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 901 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-240015- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 901 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-240015- /O.CON.KEKA.SC.Y.0096.000000T0000Z-240924T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 901 AM PDT Mon Sep 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 5:28 AM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 5:28 AM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
528 AM PDT Sun Sep 22 2024
.SYNOPSIS...Warm and dry conditions will continue to gradually
settle in today with weakening north winds along the coast. Heat
will peak early this week with above average temperatures pushing
out even along the coast.
&&
.DISCUSSION...Continued high pressure and diurnal offshore flow has
allowed for another mostly clear night, though shallow marine
stratus has managed to form in an area of calmer wind right along
the Mendocino Coast. Most low elevation areas have managed to cool
into the 40s while strong thermal belts have maintained upper
elevation lows in the 60s.
The gradually building heat dome will allow temperatures to continue
creeping upwards today with hot interior valleys reaching the upper
90s, which is a solid 10 to 15 degrees above normal for most
locations. Like yesterday, lingering offshore flow this morning may
aid in some brief warming near 70 along the coast, especially with
clear skies. Generally weakening north winds along shore will most
likely allow for slightly stronger heating than Saturday, but should
still be sufficient to bring strong marine influence in the afternoon
with gusts near 20 mph.
High pressure will build and peak early this week with the hottest
temperatures most likely Monday and Tuesday. There is a 70 to 90%
chance of highs above 100 along the Russian and Trinity River
Valleys. In addition, most models are placing a closed low off the
Central California Coast during this time. This low will encourage
offshore wind which, combined with the high pressure, will help push
particularly warm conditions very close to the coast. Thanks to this
pattern NBM has a 50 to 70% chance of highs over 100 in Garberville
and a 40 to 60% chance of highs in the mid 70s around Humboldt Bay.
Such above normal temperatures, combined with little overnight
relief will help support moderate and very localized major heat
risk. None the expected temperatures, however, are near record
breaking.
There is high model agreement that high pressure will weaken by mid
week and give way to a broad, shallow trough across the Pacific
Northwest. About 30% of model ensemble members have the trough dip
just south enough to bring light wetting rain right along the North
Coast. Should rain occur, however, the timing is very uncertain
varying anywhere from Thursday to Saturday, which is contributing to
a generally washed out signal in the NBM. Essentially no model
members show any rain more than a couple tenths of an inch at the
most. Most model ensemble members show no precipitation beyond
coastal drizzle with the trough just bringing generally cooler
temperatures and increased clouds cover, especially with a marine
layer along the coast.
There is high confidence in a generally benign, dry, and seasonable
patten continuing through the end of the week. By next weekend there
is wide model disagreement. About 10% of cluster ensembles show a
widespread wetting rain event while 20% show the total opposite with
a moderate heat wave. The majority (70%) show weak high pressure and
generally dry but seasonable conditions. /JHW
&&
.AVIATION...Gentle offshore flow and very dry air aloft have
continued to promote clear skies and VFR conditions all across the
area this morning. The only exception being shallow marine stratus
right along the Mendocino Coast and patchy areas of surface
radiation fog, most notably around Crescent City. Any fog induced
IFR should be short lived and quickly lift by mid morning.
Otherwise, clear VFR conditions will prevail again today with
continued gusty north wind near shore continuing to be the only real
notable feature. /JHW
&&
.MARINE...North Winds have very slightly calmed overnight but gusts
in the outer waters have still remained near gale force. In concert
with the winds, steep short period waves have persisted around 10
feet at 9 seconds. Even closer to shore where winds are more
moderate, steep short period seas over 8 feet currently dominate the
sea state, especially around Cape Mendocino and in the northern
inner waters.
North winds will most likely slightly rebound again today during
peak afternoon mixing with a short period of gale force gusts in the
outer waters, especially fanning south of both Pt. St. George and
Cape Mendocino this afternoon and evening. This will maintain a
steep and dangerous sea state through the evening with only the most
protected parts of the southern inner waters most likely avoiding
steep seas.
North winds will finally weaken and pull further offshore late
Monday afternoon through Tuesday with mostly gentle winds by Tuesday
evening. Seas will shortly follow with short period waves falling
below 5 feet by Tuesday afternoon. As short period seas fall, the
sea state will become mostly dominated by a moderate northwest mid
period swell around 9 feet at 14 second by Wednesday. /JHW
&&
.FIRE WEATHER...Building high pressure has again generated enhanced
thermal belts overnight. While protected valleys have continued to
see very high RH recovery above 80 percent, midslope and high
elevation locations are generally between 30 and 50 percent early
this morning. Diurnal northeast flow has weakened slight this
morning with only isolated gusts over 20 mph, mostly just at the
high elevations of the western Klamath Mountains.
Building heat and high pressure this week will continue to enhance
fire weather conditions with daytime highs in the mid 90s to low
100s and minimum RH in the teens. Overnight recoveries will continue
to be poor at mid and high elevations with recoveries of 20 to 40
percent though Tuesday morning. Except for some enhanced north wind
right along shore and channeled along the Eel river valley Sunday,
daytime winds will be mostly gentle and terrain driven. Low pressure
off the central California coast combined with high pressure will
help enhance night time northeast flow at high elevations. Northeast
wind gusting up to 25 mph should be expected a high elevations late
each night early this week. This risk will be focused in the usual
areas of Del Norte and Lake Counties but will also include the
usually calmer ridges of Southern Humboldt and northern Mendocino
Counties. Generally more mild conditions will build in late in the
week with increasing marine influence. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Monday for PZZ450.
Hazardous Seas Warning until 9 AM PDT this morning for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.